MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH BONEBRIDGE; BCI BONE CONDUCTION IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH BONEBRIDGE; BCI BONE CONDUCTION IMPLANT
Model Number BCI601 BONE CONDUCTION IMPLANT
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
The audiologist reported that some part of the implant is sticking out and poking up the skin.The user also reports a sound like 'pebbles in a tin can' rattling which the audiologist still has not been able to resolve, this noise was first reported on (b)(6) 2020.It was further reported that during implantation the surgeon used his own screws to fixate the device.He used 8mm stryker self-drilling / self-locking screws.This was partially due to the hospital not accepting or sterilizing any of our reusable instrumentation, which was unknown until after the case started.The user was explanted on (b)(6) 2021.This report refers to 9710014-2020-00087.For further information please refer to this report.

Brand Name
BONEBRIDGE
Common Device Name
BCI BONE CONDUCTION IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key11587124
Report Number1066702-2021-00025
Device Sequence Number2956091
Product Code PFO
UDI-Device Identifier09008738521805
UDI-Public(01)09008738521805(11)190701(17)210701
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/30/2021
Report Date (Section F) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberBCI601 BONE CONDUCTION IMPLANT
Device Catalogue Number52180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/15/2021
Event Location Other
Date Report to Manufacturer03/15/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR